Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 88, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 10, 2005, 11:25 AM CDT for Travis County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 11:25 AM CDT (16:25 UTC)
- Expired
- Aug 10, 2005, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Travis County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:25 PM CDT | FLOOD | 8 Nw Austin, TX | LOW WATER CROSSING CLOSED AT LAKEWOOD DRIVE AND LOOP 360. LAKEWOOD INSIDE OF BULL CREEK PARK. |
| Aug 10, 12:45 PM CDT | FLOOD | 9 N Austin, TX | FOUR LOW WATER CROSSINGS CLOSED AT THE AREA OF WATERS PARK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 101702
FFWEWX
TXC453-101930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...RETRANSMITTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 AM CDT WED AUG 10 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
TRAVIS
* UNTIL 230 PM CDT
* AT 1123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS INCREASING ACROSS CENTRAL AND
EASTERN TRAVIS COUNTIES. THIS AREA EXTENDS FROM OAK HILL AND
SUNSET VALLEY ACROSS THE CITY OF AUSTIN TO PFLUGERVILLE AND MANOR.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED.
* LOCATIONS IN THE WARNING INCLUDE MANSFIELD DAM...WINDEMERE...
PFLUGERVILLE...MANOR...LAKEWAY...LAGO VISTA AND ANDERSON MILL.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY
DRAINED AREAS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3035 9815 3004 9772 3042 9739 3049 9758
3045 9784 3062 9804
$$2 follow-up statements
000
WGUS74 KEWX 101802
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
100 PM CDT WED AUG 10 2005
TXC453-101930-
TRAVIS TX-
100 PM CDT WED AUG 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 230 PM CDT FOR TRAVIS
COUNTY...
AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY PATCHY LIGHT RAIN IN SPOTS ACROSS TRAVIS COUNTY.
HOWEVER...EARLIER HEAVY RAINFALL HAS CAUSED FLASH FLOODING ACROSS
PARTS OF TRAVIS COUNTY AND NUMEROUS SMALL STREAMS CONTINUED TO SHOW
RISES INCLUDING THE BULL CREEK...WILLIAMSON CREEK AND ONION CREEK
WATERSHEDS.
LOCATIONS IN THE WARNING INCLUDE WINDEMERE...PFLUGERVILLE...MANSFIELD
DAM...LAKEWAY...LAGO VISTA...BEE CAVE AND ANDERSON MILL.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY
DRAINED AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3035 9815 3004 9772 3042 9739 3049 9758
3045 9784 3062 9804
$$000
WGUS74 KEWX 101904
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 PM CDT WED AUG 10 2005
TXC453-101912-
TRAVIS TX-
202 PM CDT WED AUG 10 2005
...THE FLASH FLOOD WARNING FOR TRAVIS COUNTY IS CANCELLED...
AT 157 PM CDT WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINS WERE
ENDING ACROSS TRAVIS COUNTY. THE THREAT FOR ADDITIONAL FLASH
FLOODING HAS ENDED. HOWEVER...EARLIER VERY HEAVY RAINS WILL CAUSE
SOME MINOR RISES ALONG SMALL STREAMS AND PONDING OF WATER IN LOW
LYING AREAS. THIS IS BEING REPLACE BY AN URBAN AND SMALL STREAM
FLOOD ADVISORY.
LAT...LON 3035 9815 3004 9772 3042 9739 3049 9758
3045 9784 3062 9804
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 10:19 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 10, 10:19 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1019 AM CDT WED AUG 10 2005 .UPDATE... UPDATED FORECAST TO INCREASE FIRST PERIOD POPS ACROSS THE WATCH AREA. UPDATED QPF FOR THE SAME AREAS AND TIME AS WE HAVE ALREADY HAD WIDESPREAD RAINFALL TOTALS OF ONE QUARTER TO ONE HALF OF AN INCH THIS MORNING. DECREASED MAX TEMPS 1 TO 3 DEGREES IN THE NORTHERN TIER OF OUR CWA TO COMPENSATE FOR THE HIGHER POPS AND CONTINUED CLOUD COVER THROUGHOUT THE DAY. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR THE HILL COUNTRY AND ALONG AND EAST OF I-35. && 25/18/26
Hazardous weather outlook, Aug 10, 5:42 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 AM CDT WED AUG 10 2005 TXZ171>173-183>194-202>209-217>225-228-101040- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 542 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH LOCALLY HEAVY RAINFALL MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR AND ACROSS THE EASTERN HILL COUNTRY. SOME OF THESE STORMS COULD PRODUCE FLASH FLOODING AS GROUND CONDITIONS RAPIDLY BECOME SATURATED AND PRODUCE RUNOFF FROM PREVIOUS RAINFALL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Aug 10, 8:57 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 AM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD 5 N BOERNE 29.87N 98.74W
08/10/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
WATER OVER THE ROAD.
&&
PMLocal storm report, Aug 10, 10:21 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 AM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM FLOOD 2 S BULVERDE 29.71N 98.45W
08/10/2005 BEXAR TX LAW ENFORCEMENT
STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
PLUS HIGHWAY INTERSETION 46 AND 281 IS UNDER WATER.
1018 AM FLOOD 5 N PIPE CREEK 29.79N 98.93W
08/10/2005 KERR TX EMERGENCY MNGR
HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 10 N CASTROVILLE 29.49N 98.87W
08/10/2005 MEDINA TX EMERGENCY MNGR
HIGHWAY 2107 IS CLOSED.
&&
PMLocal storm report, Aug 10, 10:44 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1044 AM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD 5 N BOERNE 29.87N 98.74W
08/10/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
WATER OVER THE ROAD.
1012 AM FLOOD 2 S BULVERDE 29.71N 98.45W
08/10/2005 BEXAR TX LAW ENFORCEMENT
STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 10 N CASTROVILLE 29.49N 98.87W
08/10/2005 MEDINA TX EMERGENCY MNGR
HIGHWAY 2107 IS CLOSED.
1018 AM FLOOD 5 N PIPE CREEK 29.79N 98.93W
08/10/2005 KERR TX EMERGENCY MNGR
HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.
1022 AM FLOOD 5 SE BULVERDE 29.68N 98.39W
08/10/2005 BEXAR TX LAW ENFORCEMENT
HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.
1041 AM FLOOD 3 SW FLORENCE 30.81N 97.83W
08/10/2005 WILLIAMSON TX COUNTY OFFICIAL
HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
WATER OVER THE ROAD.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:11 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 64 min |
| Aug 9, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| Aug 9, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Aug 9, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 59 min |
| Aug 9, 9:11 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Aug 9, 11:16 PM CDT | Flash Flood Warning | EWX | Medina | 119 min |
| Aug 10, 6:50 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Aug 10, 7:17 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Aug 10, 7:25 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 10, 8:37 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Aug 10, 8:52 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Aug 10, 9:45 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 10, 10:14 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 10, 10:26 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Aug 10, 12:05 PM CDT | Flash Flood Warning | EWX | Williamson | 115 min |
| Aug 10, 12:18 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| Aug 10, 12:35 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Aug 10, 12:45 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 10, 1:43 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 62 min |
| Aug 10, 2:16 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Aug 10, 2:58 PM CDT | Flash Flood Warning | EWX | Atascosa, Wilson | 3 hr |
| Aug 10, 5:44 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Aug 10, 5:53 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.